Doctor insights on:
Symptoms Of Akathisia
The best way to consider akathisia is to imagine the need to move. Patients with this condition have major problems sitting still. They have a need to move. This can be a side effect of medication, may be associated with disease such as parkinsons, or may be a normal variant. Most doctors use it it describe the ...Read more
When lowering the geodon (ziprasidone) dosage why does one suffer from rebound neurological symptoms like akathisia? My dr approved me to come off but haveakathisia
Akathisia: movement: disorder characterized by feeling of inner restlessness and compelling need to be in constant motion. It may be a side effect or withdrawal effect of medications like Geodon (ziprasidone). Gradual taper of dose over 6-8 weeks may reduce akathisia. If intolerable anticholinergics, antiadrenergic drugs, mianserin, ritanserin, and mirtazapine may help . Check with prescriber. Best regards for relief. ...Read more
Abrupt Lithium withdrawal caused severe akathisia symptoms. 4 months later I still experience mild symptoms. What can I do? Doctors are confused.
Get a second opinion: akathisia from drug withdrawal should, like ALL symptoms related to withdrawal, be transient and self-limited. However, I have seen many cases where such symptoms appear to persist, and it is never clear whether an underlying problems has been unmasked or it is an idiosyncratic individual response that is unusual/rare. Check for other diagnoses-eg restless leg syndrome) and treat symptomatically. ...Read more
How do you treat persistent severe akathisia like symptoms from Lithium toxicity and withdrawal when benzos and propanolol cause breathing issues?
More info is needed: Are you in a hospital setting?how bad of a lithium intoxication? . A low dose lorazepam 0,5mg po q4-6 hours should help. Not sure what breathing problems u refer to, but you'll be monitored .If you are at home and can't take benzos, try a calming, long bath with calming salts, and lavanda oil. Followed by a long walk. ...Read more
A Running Motor: Akathisia is a physcial sensation described as a sense of inner restlessness (a running motor). One feels the need to constanly move. Most likely caused by medications including antipsychotics and antidepressants. Usually goes away with reduction or cessation of the offending drug. Can be disabling for some. There are medications that can help reduce or eliminate it. ...Read more
Need to move: The best way to consider akathisia is to imagine the need to move. Patients with this condition have major problems sitting still. They have a need to move. This can be a side effect of medication, may be associated with disease such as parkinsons, or may be a normal variant. Most doctors use it it describe the side effect of medications. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Causes of akathisia
- Akathisia and abilify
- Ask a doctor a question free online
- Abilify akathisia treatment
- Alternative treatments for akathisia
- What are the causes of akathisia alcohol abuse?
- Akathisia leg restless syndrome legs tramadol
- Talk to a neurologist online